| Catalog Number |
UNK Control Unit |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Hyperplasia (1906)
| Date of Event |
07/24/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
Patient reported that they experienced paradoxical hyperplasia to the arms and abdomen after coolsculpting treatments on (b)(6) 2021 and (b)(6) 2021, using an unknown applicator, 1 month after treatment.Patient described the following: "hardening" and "it is bulging".Patient received lymphatic massage.
Event or Problem Description
Abbvie received additional information that the patient was treated on (b)(6) 2026 using the cooladvantage+ applicator and presented with paradoxical hyperplasia (ph).
Additional Manufacturer Narrative
Paradoxical adipose hyperplasia (ph) is a known potential adverse event addressed in the product labeling.According to the coolsculpting user manual, under rare adverse events, ph is characterized by a visibly enlarged tissue volume within the treatment area, which may develop two to five months after treatment.Surgical intervention may be required.Ph is not related to any coolsculpting device failure mode but it is included in the risk management files of the device because it is a risk that is inherent to the use cryolipolysis for localized fat reduction.A supplemental report will be submitted if and when additional information is obtained.
Additional Manufacturer Narrative
Additional information: a3, a4, a5, b3, b5 (treatment date, applicator).